Alert archive / Michigan / Small Craft Advisories in 2021

Small Craft Advisory 61, NWS Detroit, MI

October 15, 2021

NWS Detroit, MI issued this small craft advisory at Oct 15, 2021, 4:12 PM EDT. It took effect at Oct 16, 2021, 10:00 AM EDT. It was in force for 47 hr.

The area

The counties it named.

The facts

Issued
Oct 15, 2021, 4:12 PM EDT (20:12 UTC)
In effect from
Oct 16, 2021, 10:00 AM EDT
Expired
Oct 18, 2021, 9:25 AM EDT
In force
47 hr
Issued by
NWS Detroit, MI

The text

As transmitted.

766 
WHUS73 KDTX 152012
MWWDTX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Detroit/Pontiac MI
412 PM EDT Fri Oct 15 2021

LHZ421-422-441>443-160815-
/O.NEW.KDTX.SC.Y.0061.211016T1400Z-211017T0800Z/
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner
Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI-
Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI-
Port Sanilac to Port Huron MI-
412 PM EDT Fri Oct 15 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM SATURDAY TO 4 AM EDT
SUNDAY...

* WHAT...Expect sustained winds up to 19 knots from the west with
  gusts up to 25 knots. The largest significant waves will be 3
  feet with a potential maximum wave height of 5 feet.

* WHERE...Outer Saginaw Bay SW of Alabaster to Port Austin MI to 
  Inner Saginaw Bay, Inner Saginaw Bay SW of Point Au Gres to 
  Bay Port MI, Port Austin to Harbor Beach MI, Harbor Beach to 
  Port Sanilac MI and Port Sanilac to Port Huron MI.

* WHEN...The maximum winds are expected around 7 PM EDT Saturday 
  with the largest waves expected around 9 PM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LCZ460-LEZ444-160815-
/O.NEW.KDTX.SC.Y.0061.211016T1400Z-211017T0800Z/
Lake St Clair-
Michigan Waters of Lake Erie from Detroit River to North Cape MI-
412 PM EDT Fri Oct 15 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM SATURDAY TO 4 AM EDT
SUNDAY...

* WHAT...Expect sustained winds up to 17 knots from the west with
  gusts up to 25 knots. The largest significant waves will be 2
  feet with a potential maximum wave height of 4 feet.

* WHERE...In Lake St Clair, Lake St Clair. In Lake Erie, 
  Michigan Waters of Lake Erie from Detroit River to North Cape 
  MI.

* WHEN...The maximum winds are expected around 4 PM EDT Saturday 
  with the largest waves expected around 3 PM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
8 follow-up statements
635 
WHUS73 KDTX 160747
MWWDTX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Detroit/Pontiac MI
347 AM EDT Sat Oct 16 2021

LHZ421-422-441>443-162015-
/O.CON.KDTX.SC.Y.0061.211016T1400Z-211017T0800Z/
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner
Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI-
Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI-
Port Sanilac to Port Huron MI-
347 AM EDT Sat Oct 16 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 4 AM EDT SUNDAY...

* WHAT...Expect sustained winds up to 19 knots from the west 
  with gusts up to 25 knots. The largest significant waves will 
  be 3 feet with a potential maximum wave height of 4 feet.

* WHERE...Port Austin to Harbor Beach MI, Harbor Beach to Port 
  Sanilac MI, Port Sanilac to Port Huron MI, Inner Saginaw Bay 
  SW of Point Au Gres to Bay Port MI and Outer Saginaw Bay SW of 
  Alabaster to Port Austin MI to Inner Saginaw Bay.

* WHEN...The maximum winds are expected around 8 PM EDT Saturday 
  with the largest waves expected around 10 PM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LCZ460-LEZ444-162015-
/O.CON.KDTX.SC.Y.0061.211016T1400Z-211017T0800Z/
Lake St Clair-
Michigan Waters of Lake Erie from Detroit River to North Cape MI-
347 AM EDT Sat Oct 16 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 4 AM EDT SUNDAY...

* WHAT...Expect sustained winds up to 18 knots from the west 
  with gusts up to 25 knots. The largest significant waves will 
  be 2 feet with a potential maximum wave height of 3 feet.

* WHERE...In Lake St Clair, Lake St Clair. In Lake Erie, 
  Michigan Waters of Lake Erie from Detroit River to North Cape 
  MI.

* WHEN...The maximum winds are expected around 5 PM EDT Saturday 
  with the largest waves expected around 4 PM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
430 
WHUS73 KDTX 161941
MWWDTX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Detroit/Pontiac MI
341 PM EDT Sat Oct 16 2021

LHZ421-422-441>443-170800-
/O.CON.KDTX.SC.Y.0061.000000T0000Z-211017T0800Z/
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner
Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI-
Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI-
Port Sanilac to Port Huron MI-
341 PM EDT Sat Oct 16 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT SUNDAY...

* WHAT...Expect sustained winds up to 19 knots from the west with
  gusts up to 25 to 30 knots. The largest significant waves will
  be 3 feet with a potential maximum wave height of 5 feet.

* WHERE...Port Austin to Harbor Beach MI, Harbor Beach to Port 
  Sanilac MI, Port Sanilac to Port Huron MI, Inner Saginaw Bay 
  SW of Point Au Gres to Bay Port MI and Outer Saginaw Bay SW of 
  Alabaster to Port Austin MI to Inner Saginaw Bay.

* WHEN...The maximum winds are expected around 8 PM EDT Saturday 
  with the largest waves expected around 10 PM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LCZ460-LEZ444-170800-
/O.CON.KDTX.SC.Y.0061.000000T0000Z-211017T0800Z/
Lake St Clair-
Michigan Waters of Lake Erie from Detroit River to North Cape MI-
341 PM EDT Sat Oct 16 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT SUNDAY...

* WHAT...Expect sustained winds up to 18 knots from the west with
  gusts up to around 25 knots. The largest significant waves will
  be 2 feet with a potential maximum wave height of 3 feet.

* WHERE...In Lake St Clair, Lake St Clair. In Lake Erie, 
  Michigan Waters of Lake Erie from Detroit River to North Cape 
  MI.

* WHEN...The maximum winds are expected around 5 PM EDT Saturday 
  with the largest waves expected around 4 PM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
575 
WHUS73 KDTX 170134
MWWDTX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Detroit/Pontiac MI
934 PM EDT Sat Oct 16 2021

LHZ421-422-441>443-171430-
/O.EXT.KDTX.SC.Y.0061.000000T0000Z-211018T0200Z/
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner
Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI-
Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI-
Port Sanilac to Port Huron MI-
934 PM EDT Sat Oct 16 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EDT SUNDAY...

* WHAT...Expect sustained winds of 20 to 25 knots from the west 
  with gusts up to 30 knots. The largest significant waves will be
  3 feet with a potential maximum wave height of 5 feet.

* WHERE...Port Austin to Harbor Beach MI, Harbor Beach to Port 
  Sanilac MI, Port Sanilac to Port Huron MI, Inner Saginaw Bay 
  SW of Point Au Gres to Bay Port MI and Outer Saginaw Bay SW of 
  Alabaster to Port Austin MI to Inner Saginaw Bay.

* WHEN...The maximum winds are expected around 9 PM EDT Sunday 
  with the largest waves expected around 9 PM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LCZ460-LEZ444-171430-
/O.EXT.KDTX.SC.Y.0061.000000T0000Z-211018T0200Z/
Lake St Clair-
Michigan Waters of Lake Erie from Detroit River to North Cape MI-
934 PM EDT Sat Oct 16 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EDT SUNDAY...

* WHAT...Expect sustained winds of 20 to 25 knots from the west
  with gusts to 30 knots. The largest significant waves will be 2
  feet with a potential maximum wave height of 4 feet.

* WHERE...In Lake St Clair, Lake St Clair. In Lake Erie, 
  Michigan Waters of Lake Erie from Detroit River to North Cape 
  MI.

* WHEN...The maximum winds are expected around 8 PM EDT Sunday
  with the largest waves expected around 8 PM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
856 
WHUS73 KDTX 170740
MWWDTX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Detroit/Pontiac MI
340 AM EDT Sun Oct 17 2021

LHZ421-422-441>443-172030-
/O.CON.KDTX.SC.Y.0061.000000T0000Z-211018T0200Z/
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner
Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI-
Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI-
Port Sanilac to Port Huron MI-
340 AM EDT Sun Oct 17 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WHAT...Expect sustained winds up to 20 knots from the west 
  with gusts up to 26 knots. The largest significant waves will 
  be 4 feet with a potential maximum wave height of 5 feet.

* WHERE...Port Austin to Harbor Beach MI, Harbor Beach to Port 
  Sanilac MI, Port Sanilac to Port Huron MI, Inner Saginaw Bay 
  SW of Point Au Gres to Bay Port MI and Outer Saginaw Bay SW of 
  Alabaster to Port Austin MI to Inner Saginaw Bay.

* WHEN...The maximum winds are expected around 8 PM EDT Sunday 
  with the largest waves expected around 9 PM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LCZ460-LEZ444-172030-
/O.CON.KDTX.SC.Y.0061.000000T0000Z-211018T0200Z/
Lake St Clair-
Michigan Waters of Lake Erie from Detroit River to North Cape MI-
340 AM EDT Sun Oct 17 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WHAT...Expect sustained winds up to 17 knots from the west 
  with gusts up to 23 knots. The largest significant waves will 
  be 2 feet with a potential maximum wave height of 3 feet.

* WHERE...In Lake St Clair, Lake St Clair. In Lake Erie, 
  Michigan Waters of Lake Erie from Detroit River to North Cape 
  MI.

* WHEN...The maximum winds are expected around 6 PM EDT Sunday 
  with the largest waves expected around 5 PM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
516 
WHUS73 KDTX 171935
MWWDTX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Detroit/Pontiac MI
335 PM EDT Sun Oct 17 2021

LHZ421-422-441>443-180200-
/O.CON.KDTX.SC.Y.0061.000000T0000Z-211018T0200Z/
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner
Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI-
Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI-
Port Sanilac to Port Huron MI-
335 PM EDT Sun Oct 17 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WHAT...Expect sustained winds up to 20 knots from the west 
  with gusts up to 26 knots. The largest significant waves will 
  be 3 feet with a potential maximum wave height of 4 feet.

* WHERE...Port Austin to Harbor Beach MI, Harbor Beach to Port 
  Sanilac MI, Port Sanilac to Port Huron MI, Inner Saginaw Bay 
  SW of Point Au Gres to Bay Port MI and Outer Saginaw Bay SW of 
  Alabaster to Port Austin MI to Inner Saginaw Bay.

* WHEN...The maximum winds are expected around 9 PM EDT Sunday 
  with the largest waves expected around 9 PM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LCZ460-LEZ444-180200-
/O.CON.KDTX.SC.Y.0061.000000T0000Z-211018T0200Z/
Lake St Clair-
Michigan Waters of Lake Erie from Detroit River to North Cape MI-
335 PM EDT Sun Oct 17 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WHAT...Expect sustained winds up to 16 knots from the west 
  with gusts up to 24 knots. The largest significant waves will 
  be 2 feet with a potential maximum wave height of 3 feet.

* WHERE...In Lake St Clair, Lake St Clair. In Lake Erie, 
  Michigan Waters of Lake Erie from Detroit River to North Cape 
  MI.

* WHEN...The maximum winds are expected around 6 PM EDT Sunday 
  with the largest waves expected around 6 PM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
289 
WHUS73 KDTX 180149
MWWDTX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Detroit/Pontiac MI
949 PM EDT Sun Oct 17 2021

LHZ422-443-180300-
/O.CAN.KDTX.SC.Y.0061.000000T0000Z-211018T0200Z/
Inner Saginaw Bay SW of Point Au Gres to Bay Port MI-
Port Sanilac to Port Huron MI-
949 PM EDT Sun Oct 17 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Conditions have diminished below headline criteria, therefore the
Small Craft Advisory is no longer in effect.

$$

LCZ460-LEZ444-180300-
/O.EXP.KDTX.SC.Y.0061.000000T0000Z-211018T0200Z/
Lake St Clair-
Michigan Waters of Lake Erie from Detroit River to North Cape MI-
949 PM EDT Sun Oct 17 2021

...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 PM EDT THIS EVENING...

Conditions have diminished below headline criteria, therefore the
Small Craft Advisory is no longer in effect.

$$

LHZ421-441-442-181415-
/O.EXT.KDTX.SC.Y.0061.000000T0000Z-211018T2000Z/
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner
Saginaw Bay-Port Austin to Harbor Beach MI-
Harbor Beach to Port Sanilac MI-
949 PM EDT Sun Oct 17 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EDT MONDAY...

* WHAT...Expect sustained winds up to 19 knots from the 
  northwest with gusts up to 26 knots. The largest significant 
  waves will be 5 feet with a potential maximum wave height of 7 
  feet.

* WHERE...Port Austin to Harbor Beach MI, Harbor Beach to Port 
  Sanilac MI and Outer Saginaw Bay SW of Alabaster to Port 
  Austin MI to Inner Saginaw Bay.

* WHEN...The maximum winds are expected around 9 PM EDT Sunday 
  with the largest waves expected around 2 AM EDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
945 
WHUS73 KDTX 180727
MWWDTX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Detroit/Pontiac MI
327 AM EDT Mon Oct 18 2021

LHZ421-441-442-182000-
/O.CON.KDTX.SC.Y.0061.000000T0000Z-211018T2000Z/
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner
Saginaw Bay-Port Austin to Harbor Beach MI-
Harbor Beach to Port Sanilac MI-
327 AM EDT Mon Oct 18 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

* WHAT...Expect sustained winds up to 18 knots from the 
  northwest with gusts up to 22 knots. The largest significant 
  waves will be 4 feet with a potential maximum wave height of 5 
  feet.

* WHERE...Port Austin to Harbor Beach MI, Harbor Beach to Port 
  Sanilac MI and Outer Saginaw Bay SW of Alabaster to Port 
  Austin MI to Inner Saginaw Bay.

* WHEN...The maximum winds are expected around 3 AM EDT Monday 
  with the largest waves expected around 3 AM EDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
122 
WHUS73 KDTX 181325
MWWDTX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Detroit/Pontiac MI
925 AM EDT Mon Oct 18 2021

LHZ421-441-442-181430-
/O.CAN.KDTX.SC.Y.0061.000000T0000Z-211018T2000Z/
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner
Saginaw Bay-Port Austin to Harbor Beach MI-
Harbor Beach to Port Sanilac MI-
925 AM EDT Mon Oct 18 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds and waves have dropped below advisory thresholds, and will
continue to diminish throughout the day. The Small Craft
Advisories have therefore been cancelled. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this small craft advisory went out at Oct 15, 3:59 PM EDT, 13 minutes earlier.

Area forecast discussion, Oct 15, 3:59 PM EDT, 13 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
359 PM EDT Fri Oct 15 2021

.DISCUSSION...

Showers have thinned considerably across Southeast Michigan this
afternoon. Recent models have remain overly aggressive with respect
to near-term coverage, thus hedged down and removed all instances of
categorical PoPs. As expected, lightning activity has been sparse,
but non-zero as a couple strikes cropped up earlier near Dundee.
Still possible to see a couple additional isolated strikes between
now and 00Z given small amount of elevated instability near the
Western Erie and Detroit River communities. Responsible surface low
currently resides southeast of Monroe and will continue tracking
northeast this evening and overnight. A lull in activity arises late
evening before deformation-forced showers lift through late tonight.
Overnight lows drop into the upper 40s to low 50s with NW surface
wind shift.

Large upper trough progresses eastward Saturday morning with the
axis pivoting over Lower Michigan. Notable decrease in H8 temps as
the thermal trough works into the Great Lakes with morning values
near 10C collapsing to almost 0C by the evening hours. It will take
some time for the mid and upper levels to veer northwesterly and
mirror the lower troposphere before deep-layer CAA ensues. Expect a
sufficiently cooled boundary layer with high temperatures stuck in
the mid-upper 50s, a solid 4-7 degrees below climatological normals.
Although lapse rates will be steep in the lowest 5 kft (approaching
dry adiabatic), saturation layer appears very shallow during the
afternoon limiting precipitation to more virga than rain with
anything that taps into shallow moisture channel off the warm waters
of Lake Michigan. Did leave a period of Slight Chance PoPs for any
brief showers that get going within the interior while Lake Huron
fetch will suffice for slightly broader activity along the eastern
Thumb. Inherited gusts look reasonable given only minor weakening
trend from the crossing LLJ. Daytime stratocumulus scatter out after
midnight facilitating several hours of nocturnal cooling guiding
overnight lows into the 40s. A few inland areas to the north could
briefly dip below 40F.

Heights begin to rebound on Sunday as the back edge of the trough
arrives. Upper level confluence limits synoptic scale ascent and
forecast soundings depict a column largely devoid of moisture. There
will be a few afternoon clouds once the PBL matures which also
supports renewed breeziness until the evening hours under uniform
northwest flow. Amplified upstream ridge atop The Rockies will begin
to shear out as Pacific NW PV anomaly intercepts the western edge.
Dry and moderating conditions locally with minimal wind Monday
through Wednesday before the next wave takes aim at Lower Michigan.
Unsettled conditions on Thursday with stacked low followed by a
chillier weekend.

&&

.MARINE...

A low pressure system over Lake Erie is moving along a frontal
boundary stretching across the southern portions of Lake Erie and
southwest into Indiana. This system is producing widely scattered to
numerous showers and thunderstorms across the central Great Lakes
with a greater concentration of activity across Lake St. Clair and
Lake Erie this afternoon and evening. Showers and thunderstorms will
continue into early Saturday as the main upper trough axis and
stronger cold front moves across the western and central Great
Lakes. There will be a much greater lake response behind this front
as much cooler air filters into the region. The cold air moving over
the relatively warmer waters will bring a chance for waterspouts
over the weekend. Winds will also increase with sustained winds of
20 to 25 knots likely across Lake Huron Saturday. Gusts will be
around 25 to 30 knots. A Small Craft Advisory has been issued for
the nearshore zones of Lake Huron for Saturday.

&&

.HYDROLOGY...

An area of low pressure passes this evening with ample supply of
moisture. While most of the heaviest showers remain just to the
east, downpours are possible through this evening followed by
several rounds of lighter showers late tonight. Total additional
rainfall through Saturday morning is forecast to range from 0.25 to
0.50 inches. The long duration and weaker rainfall rates minimize
impacts to localized ponding along roadways, poor drainage, and low-
lying areas.

&&

.PREV DISCUSSION...
Issued at 1256 PM EDT Fri Oct 15 2021

AVIATION...

While the coverage of the higher intensity rain has diminished a
bit, the passage of an upper short wave and sfc low moving east of
metro Detroit will at least sustain some occasional showers across
most of Se Mi this afternoon. Recent observational trends, with
support from model soundings and RH progs, suggest occasional IFR
conditions across metro Detroit this afternoon, in closer proximity
to the sfc low track. Ceiling heights will improve markedly
northwest of the metro terminals. There is expected to be a period
of improved ceilings this evening before a strong mid level trough
axis traverses Se Mi late tonight. This feature will drive another
band of showers across the area, likely accompanied by some lower
ceilings.

For DTW...IFR ceilings have slowly advanced across Toledo and
Monroe. These trends are still supportive of the going forecast
which bring these low clouds into the metro area on or before 18Z.
The bulk of the available instability this afternoon will reside
along and east of the surface low, forecast to track across wrn and
cntl Lake Erie late this afternoon. So the risk for late day
thunderstorms will largely be confined to Toledo and wrn Lake Erie
and locations south and east.

DTW THRESHOLD PROBABILITIES...

* High in ceilings at or below 5000 feet through the TAF period.

* Low for thunderstorms this afternoon.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
Lake Huron...NONE.
Lake St Clair...NONE.
Michigan waters of Lake Erie...NONE.
&&

DISCUSSION...KK
MARINE.......AA
HYDROLOGY....KK
AVIATION.....SC

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.
Hazardous weather outlook, Oct 15, 4:33 AM EDT, 11 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Detroit/Pontiac MI
433 AM EDT Fri Oct 15 2021

MIZ063-069-070-075-076-082-083-160845-
St. Clair-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe-
433 AM EDT Fri Oct 15 2021

This hazardous weather outlook is for portions of southeast
Michigan.

.DAY ONE...Today and Tonight

Isolated non-severe thunderstorms are possible today and tonight as
low pressure tracks up to the southern Michigan border. Any
thunderstorms will move from southwest to northeast at 45 mph.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

No hazadous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today and tonight.

MIZ047>049-053>055-060>062-068-160845-
Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer-
Livingston-
433 AM EDT Fri Oct 15 2021

This hazardous weather outlook is for portions of southeast
Michigan.

.DAY ONE...Today and Tonight

No hazadous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

No hazadous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today and tonight.

LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-160845-
Lake St Clair-
Michigan Waters of Lake Erie from Detroit River to North Cape MI-
Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt
beyond 5 NM off shore-
Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM
off shore-
Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore-
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw
Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI-
Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI-
Port Sanilac to Port Huron MI-
Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore-
Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore-
Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore-
433 AM EDT Fri Oct 15 2021

This hazardous weather outlook is for portions of Lake Erie, Lake
Huron and Lake St Clair.

.DAY ONE...Today and Tonight

Isolated non-severe thunderstorms are possible today and tonight for
western Lake Erie and Lake St. Clair as low pressure tracks through
the area. Any thunderstorms will move from southwest to northeast at
40 kt.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Strengthening westerly wind may lead to Small Craft Advisory
conditions for portions of the nearshore waters on Saturday.
Waterspouts will be possible across the lakes this weekend as a
strong upper trough moves across the region.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today and tonight.

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.

TF

In the hours before

Local storm report, Oct 15, 3:59 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
359 PM EDT FRI OCT 15 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0612 PM     TORNADO          4 SSW JEDDO             43.10N 82.61W
10/14/2021                   ST. CLAIR          MI   EMERGENCY MNGR

            A BRIEF EF0 TORNADO TOUCHED DOWN IN NORTHEASTERN ST CLAIR
            COUNTY. THERE WAS DAMAGE TO A CARPORT, PINE TREES WERE
            SNAPPED, A CORNFIELD WAS FLATTENDED AND THERE WAS SOME
            ROOF AND SIDING DAMAGE TO A HOME. THE TORNADO WAS ON THE
            GROUND FOR A HALF MILE.

&&

SC

Nearby

Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.